The aim of this study is to report 2 cases of acute promyelocytic leukemia who died from intracranial hemorrhage following leukapheresis and to provide proper preventive measures against hemorrhage following leukapheresis. From 1994 to 1997, a total of twenty-six patients with leukemia underwent leukapheresis to control hyperleukocytosis at Ajou University Hospital. Two patients with acute promyelocytic leukemia received all-trans retinoic acid but developed drug-induced hyperleukocytosis. Shortly after leukapheresis, they died from intracranial hemorrhage. The risk factors for fatal hemorrhage are thought to be coexisting disseminated intravascular coagulation(DIC), thrombocytopenia aggravated by leukapheresis, exacerbated coagulopathy related to mechanical trauma through leukapheresis and the excess use of citrate during leukapheresis.
To reduce the risk of the bleeding associated with leukapheresis, it is necessary to replace platelet sufficiently before and after leukapheresis and to give calcium to correct coagulopathy induced by excess citrate which is used as anticoagulant as well as the correction of disseminated intravascular coagulation.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.
Total Visit :2,913,921
Total Download :1,177,365
Today View :1,018
Ajou University Medical Information & Media Center 164 Worldcup-ro Yeongtong-gu Suwon 16499 Korea / TEL : 031-219-5312 / FAX : 031-219-5314 Copyright (c) Ajou University Medical Information & Media Center All Rights Reserved. AJOU Open Repository는 국립중앙도서관 OAK 보급사업으로 구축되었습니다.